Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 23, NWS Cheyenne, WY

September 13, 2019

NWS Cheyenne, WY issued this red flag warning at Sep 13, 2019, 11:54 AM MDT. It took effect at Sep 14, 2019, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2019, 11:54 AM MDT (17:54 UTC)
In effect from
Sep 14, 2019, 11:00 AM MDT
Expired
Sep 14, 2019, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

242 
WWUS85 KCYS 131754
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1154 AM MDT Fri Sep 13 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SATURDAY
MORNING THROUGH EARLY SATURDAY EVENING FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 301, 303, 304, 306, 308, 309, AND
310...

WYZ303-304-308-309-141200-
/O.UPG.KCYS.FW.A.0020.190914T1700Z-190915T0200Z/
/O.NEW.KCYS.FW.W.0023.190914T1700Z-190915T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
1154 AM MDT Fri Sep 13 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 
308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Saturday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 303...304...308, and 309.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 
  35 mph. 

* HUMIDITY...10 to 15 percent.

* HAINES...5.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-306-310-141200-
/O.CON.KCYS.FW.A.0020.190914T1700Z-190915T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Upper North Platte River Basin-
Platte/Goshen/Central and Eastern Laramie-
1154 AM MDT Fri Sep 13 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONES 301, 306, AND 310...

* AFFECTED AREA...Fire weather zones 301...306, and 310. 

* WIND...West to southwest 15 to 25 mph sustained with gusts to 30 
  mph.

* HUMIDITY...Around 15 percent.

* HAINES...5.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

MB
3 follow-up statements
483 
WWUS85 KCYS 140824
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
224 AM MDT Sat Sep 14 2019

...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND
FOR MUCH OF SOUTHEAST WYOMING...

WYZ301-140930-
/O.CAN.KCYS.FW.A.0020.190914T1700Z-190915T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
224 AM MDT Sat Sep 14 2019

...FIRE WEATHER WATCH IS CANCELLED FOR LOW HUMIDITY FOR FIRE WEATHER
ZONE 301...

The National Weather Service in Cheyenne has cancelled the Fire
Weather Watch. 

Minimum relative humidities this afternoon will range from 15 to 
20 percent.

$$

WYZ306-310-142300-
/O.UPG.KCYS.FW.A.0020.190914T1700Z-190915T0200Z/
/O.EXA.KCYS.FW.W.0023.190914T1700Z-190915T0200Z/
Upper North Platte River Basin-
Platte/Goshen/Central and Eastern Laramie-
224 AM MDT Sat Sep 14 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 306 AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 8 PM MDT
this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 306 and 310.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 
  30 mph this afternoon. 

* HUMIDITY...12 to 15 percent this afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

WYZ303-308-142300-
/O.NEW.KCYS.FW.A.0021.190915T1700Z-190916T0200Z/
/O.CON.KCYS.FW.W.0023.190914T1700Z-190915T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-
224 AM MDT Sat Sep 14 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 303 AND 308...

...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH 
EARLY SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 303 AND 308...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Sunday morning through
Sunday evening. 

* AFFECTED AREA...Fire weather zones 303 and 308.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 35
  mph this afternoon. Southwest 10 to 20 mph sustained with gusts
  to 25 mph Sunday afternoon.

* HUMIDITY...10 to 15 percent this afternoon and Sunday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ304-309-142300-
/O.CON.KCYS.FW.W.0023.190914T1700Z-190915T0200Z/
Southwest Carbon County-South Laramie Range/Medicine Bow NF-
224 AM MDT Sat Sep 14 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 304 AND 309...

* AFFECTED AREA...Fire weather zones 304 and 309.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 35
  mph this afternoon.

* HUMIDITY...10 to 15 percent this afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
404 
WWUS85 KCYS 142109
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
309 PM MDT Sat Sep 14 2019

...NEAR CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND FOR MUCH OF
SOUTHEAST WYOMING...

WYZ303-308-151200-
/O.CON.KCYS.FW.W.0023.000000T0000Z-190915T0200Z/
/O.CON.KCYS.FW.A.0021.190915T1700Z-190916T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-
309 PM MDT Sat Sep 14 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND
308...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 303 AND 308...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Sunday morning through
Sunday evening.

* AFFECTED AREA..Fire weather zones 303 and 308 on Sunday.

* WIND...West to southwest 15 to 25 mph sustained with gusts to
  35 mph this afternoon. Southwest 10 to 20 mph sustained with 
  gusts to 25 mph Sunday afternoon. 

* HUMIDITY...10 to 15 percent this afternoon and Sunday
  afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ304-306-309-310-150200-
/O.CON.KCYS.FW.W.0023.000000T0000Z-190915T0200Z/
Southwest Carbon County-Upper North Platte River Basin-
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
309 PM MDT Sat Sep 14 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 306 AND
310...

* AFFECTED AREA...Fire weather zones 306 and 310.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 
  30 mph this afternoon.

* HUMIDITY...12 to 15 percent this afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
296 
WWUS85 KCYS 150201
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
801 PM MDT Sat Sep 14 2019

...NEAR CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND FOR MUCH OF
SOUTHEAST WYOMING...

WYZ303-308-151200-
/O.EXP.KCYS.FW.W.0023.000000T0000Z-190915T0200Z/
/O.CON.KCYS.FW.A.0021.190915T1700Z-190916T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-
801 PM MDT Sat Sep 14 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 308...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 303 AND 308...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Sunday morning through
Sunday evening.

* AFFECTED AREA..Fire weather zones 303 and 308 on Sunday.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 
  35 mph this afternoon. Southwest 10 to 20 mph sustained with 
  gusts to 25 mph Sunday afternoon.

* HUMIDITY...10 to 15 percent this afternoon and Sunday 
  afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ304-306-309-310-150315-
/O.EXP.KCYS.FW.W.0023.000000T0000Z-190915T0200Z/
Southwest Carbon County-Upper North Platte River Basin-
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
801 PM MDT Sat Sep 14 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 304, 306, 309, AND 310...

Winds are diminishing and humidities are improving. Therefore, the
Red Flag Warning will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 13, 11:35 AM MDT, 19 minutes earlier.

Area forecast discussion, Sep 13, 11:35 AM MDT, 19 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1135 AM MDT Fri Sep 13 2019

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Fri Sep 13 2019

Surface ridge of high pressure from western WY into central CO
provided mostly clear skies, light winds and cool temperatures
overnight. Patchy frost will be possible early this morning for
elevations above 9000 feet.

Model/ensemble blends prog the shortwave upper ridge to the west
to slowly translate east today and tonight. A dry northwest flow
aloft and west to southwest surface flow along with 700mb temps
rising to 6 to 10 degrees Celsius will allow a decent warmup this
afternoon with highs in the 70s lower elevations, and 50s and 60s
for the mountains. It will not be as breezy today with a weaker
pressure gradient in place. Tonight will be milder with lows in the
40s to around 50, except 30s above 9500 feet.

.LONG TERM...(Saturday through Thursday)
Issued at 345 AM MDT Fri Sep 13 2019

West to southwest flow surface and aloft combined with 700mb temps
increasing to 12 to 15 degrees Celsius this weekend will result
in above normal high temperatures in the 70s and 80s. It will be
breezy during the afternoon across much of southeast WY. The main
concern will be near critical to critical fire weather conditions
with the combination of warm temperatures, gusty winds and low
humidities. Monday will likewise be warm and dry, but not as
breezy.

The upper ridge over the MS River Valley early next week will
shift into the eastern CONUS mid-week. The southwest flow aloft
will become more active with a series of shortwave troughs riding
northeast from the Intermountain West into the northern Great
Plains and Upper Midwest. The lead shortwave trough will drive
a Pacific cold front across the CWA late Tuesday, accompanied
by scattered showers and isolated thunderstorms. Additional
passing shortwave troughs Wednesday and Thursday will prolong the
unsettled weather pattern. After a stretch of days with above normal
temperatures, temperatures will cool back to seasonal normals as we
approach the autumnal equinox.

&&

.AVIATION...(For the 18Z TAFS through Saturday morning)
Issued at 1135 AM MDT Fri Sep 13 2019

VFR conditions expected this afternoon through tonight across
southeast Wyoming and western Nebraska. Westerly winds may gust
around 25 knots this afternoon across the southeast Wyoming
terminals.

&&

.FIRE WEATHER...
Issued at 236 AM MDT Fri Sep 13 2019

After a cool morning, warmer and drier conditions are expected this
afternoon. The warming trend will continue through the weekend, with
minimum relative humidities falling into the teens. Warm temperatures,
gusty winds, low humidities and cured fuels over much of southeast
Wyoming will result in high fire danger both Saturday and Sunday.
Warm and dry conditions will persist Monday, followed by cooler
temperatures, higher humidities, and scattered showers and isolated
thunderstorms Tuesday through Thursday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...Fire Weather Watch from Saturday morning through Saturday
     evening for WYZ301-303-304-306-308>310.

NE...None.
&&

SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...TJT
FIRE WEATHER...MAJ
Hazardous weather outlook, Sep 13, 2:25 AM MDT, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
225 AM MDT Fri Sep 13 2019

WYZ101>119-140830-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
225 AM MDT Fri Sep 13 2019

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Warm temperatures, gusty winds, low humidities and cured fuels will
result in high fire danger this weekend. A Fire Weather Watch is in
effect from late Saturday morning through early Saturday evening.

Isolated thunderstorms are forecast Tuesday through Thursday. Severe
weather is not expected.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-140830-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
225 AM MDT Fri Sep 13 2019

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Isolated thunderstorms are forecast Tuesday through Thursday. Severe
weather is not expected.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 6:42 PM MDTFire Weather WatchCYS32 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.